Evista and hrt

Common Questions and Answers about Evista and hrt

evista

When I went for another opinion the doctor said that tamoxifen, evista, and a couple other drugs were all serms and that it was six of one half a dozen of the other --- I don't know that you should be taking evista and tamoxifen together , but the evista is definitely not a estrogen receptor. And who knows, maybe with them both it will help ward off further cancer problems.
I am no longer taking Evista, but while doing some research to see if I wanted to go back on it for my osteopenia, I found some references to a correlation between Evista and ovarian cancer and wondered if that could have had a bearing on my case. This discussion is related to <a href='/posts/show/395649'>Evista and Ovarian Cancer</a>.
This means that theoretically estrogen could cause the neurofibroma to grow or get worse. Our pediatric neurologist does not recommend HRT in women with NF1 and I would have to agree. Continue the soy for now.
At age 62 I went back on HRT to help with osteoporosis issues having tried the bone building drugs with no success. My Dr prescribed 1mg Estradiol with 100 mg of Prometrium taken daily. After about 8 months I developed spotting and light bleeding. I have never had any postmenopausal bleeding before. She did an ultrasound which showed a thickened lining at about 19mm, and a biopsy which showed completely normal and typical cells, no cancer, no atypical cells.
If HRT can increase the number of fibromas in NF, what about Evista and Boniva for bone maintenance. I was always told that "the pill" and others does not affect NF. I was recently on Actenol, and stopped due to side effects. My Dr. then gave Evista for the same purpose. I saw a great increase in fibromas and then ones I had grew larger. Does Evista have the bottom line, same effect as the other "bone saver" medications?
I am a 60 year old Black female and have used 30mg Prevacid last 10 years for severe acid reflux/very good results. Prior to Prevacid had used prescription Pepcid and B4 that Tagamet. Diagnosed with osteoporsis of the spine in 2002.Hip is normal.I recently became concerned with Prevacid use.I have chosen not to take Fosamax or Elasta/tried Elasta(had hot flashes/leg cramps & UTI all within 2 weeks)so stopped. Fosamax side effects frighten me especially with the unproven results.
I am 55, post menopausal (no period since 1999), on Evista (Mother had estrogen receptive breast cancer), and have IBS and fibrocystic breasts. I went to my Gastro for lower left abdominal and lower left back pain thinking it was colon related. I had a transvaginal ultrasound that revealed uterine fibroids. Everything I have read about them says that they are most common in younger premenopausal women and that they often shrink after menopause.
Hi and thanks for your response and the information on HRT. The doctor herself called me a short while ago and seemed bent on getting me back on the Prempro and doing a very gradual taper which would take quite a while the way she explained it. I don't think she was listening to me. I was doing some research on the antidepressants for reducing hot flashes and ran across the acupuncture as an alternative treatment.
If you have endometreosis and ovarian cysts and opt to have a hysterectomy, DO NOT go on HRT. You should be made aware that unless your doctor was lucky enough to get out all of the endometriosis ( which he isn't), you will still have the disease. I had that problem myself and had a hysterectomy done and went immediately on HRT's not knowing at the time that HRT's feed endometriosis just like the ovaries did. The result was a second surgery 5 yrs.
I'm 45, 2 kids, hysterectomy, but no HRT, on Evista and Synthroid. Gave me Ketoprofen, but doesn't seem to help. More concerned about underarm pain than shoulder. Get an annual exam & mamo each year in March-all normal. Went to an orthopedic who scheduled MRI. Said bursitis or deltoid something or rotator cuff, but can move arm every way except l. arm in front of body either straight or elbow bent and take right hand and move elbow from l. to r. across body.
I know you addressed Kathy, but my good friend who is 41 had a total hysterectomy in November of last year. The only thing she takes is Evista, which I think is for the bones, and she has not had one menopause side effect. She exercises and eats a healthy diet and is doing great. She said she was worried like you, but actually feels wonderful. I hope this may help you with your worries. I just spoke with her last night, as I have the same worries...
When Doctor put me on HRT - (Livial) after 1 week I started bleeding so she stopped it and said it doesn't agree with me and started some herbal tabs Sage products made in U.K.name is Menopause. I also had lower back pain and given Evista tab 1 for day now I am fine. But right now suffering from right thigh pain which is very bad and is there all through the day. I would like to know whether it is due to Menopause and I am not taking any HRT.
Oncologist opinion that since I am 62, and have been on Prempro for 11 yrs that HRT may have contributed to LCIS, because although LCIS is found in women my age, it is usually found in younger women. Just finished weaninf off the Prempro. Having sweats and flashes, but not as bad as I thought it would be. I am supposed to start Raloxifene. This may cause hot flashes. If severe enough, dr will rx Effexor to treat flashes.
I think you might be onto something about the HRT, my mother is also stage IV and she was on HRT for 15 years and was repeatedly told it was safe by her doctor, she is convinced this is how she got Ovca as now there is a proven link between the two. She has also had a frozen shoulder twice - obviously not related to HRT but very painful and took forever to heal.
The best advice is to get screened as often as your doctors recommend and make changes in lifestyle that you can control (alcohol use, weight control, not smoking, exercising and avoiding HRT) and don't wory about what you can't control (age and ethnic background, breast density, family history and genetics). I hope this is a little helpful to you. I'm also hoping you get clear margins with your lumpectomy and that they don't find DCIS.
It is very annoying and unpleasant. It has been a few months now and happens several times an hour. It happens outside the ribs where there aren't many thick muscles but it's enough to stop me in the middle of what I am doing. Any news out there?
MedHelp Health Answers